Alert archive / Michigan / Wind Chill Advisories in 2007
Wind Chill Advisory 2, NWS Gaylord, MI
NWS Gaylord, MI issued this wind chill advisory at Feb 6, 2007, 4:32 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2007, 4:32 AM EST (09:32 UTC)
- Expired
- Feb 6, 2007, 11:07 AM EST
- In force
- 7 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KAPX 060932 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 432 AM EST TUE FEB 6 2007 ...LAKE EFFECT SNOW SHOWERS AND COLD WIND CHILLS ACROSS EASTERN UPPER MICHIGAN... .COLD WEST WINDS CONTINUE TO BRING LAKE EFFECT SNOW SHOWERS AND COLD WIND CHILLS TO PORTIONS OF EASTERN UPPER MICHIGAN. WHILE WIND CHILLS WILL IMPROVE AS THE DAY WEARS ON...SNOW SHOWERS OFF LAKE SUPERIOR WILL PERSIST THROUGH TONIGHT...BRINGING LOCALLY HEAVY SNOW ACCUMULATIONS TO NORTHERN PORTIONS OF CHIPPEWA COUNTY. MIZ008-062300- /O.NEW.KAPX.LE.Y.0010.070206T0932Z-070207T1000Z/ CHIPPEWA- INCLUDING THE CITY OF...SAULT STE MARIE 432 AM EST TUE FEB 6 2007 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 5 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A LAKE EFFECT SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST WEDNESDAY. SNOW SHOWERS WILL PERSIST OFF LAKE SUPERIOR IN WEST-NORTHWEST FLOW THROUGH TONIGHT. THIS IS EXPECTED TO TARGET AREAS ALONG AND NORTH OF M-28 FOR LOCALLY HEAVY SNOW ACCUMULATIONS...INCLUDING THE IMMEDIATE SAULT STE MARIE VICINITY. TOTAL SNOW ACCUMULATIONS THROUGH DAYBREAK WEDNESDAY ARE EXPECTED TO RANGE FROM 6 TO 10 INCHES...WITH SOME HIGHER AMOUNTS POSSIBLE. A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. SLOW DOWN AND EXERCISE CAUTION IF TRAVELING. $$ MIZ015-061600- /O.NEW.KAPX.WC.Y.0002.070206T0932Z-070206T1600Z/ MACKINAC- INCLUDING THE CITY OF...ST IGNACE 432 AM EST TUE FEB 6 2007 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. TEMPERATURES IN THE SINGLE DIGITS BELOW ZERO ACROSS MUCH OF MACKINAC COUNTY COMBINED WITH A 10 TO 20 MPH WEST WIND WILL RESULT IN WIND CHILLS BETWEEN 20 BELOW AND 30 BELOW ZERO THIS MORNING. AS TEMPERATURES RISE ABOVE ZERO LATER TODAY AND WINDS DIMINISH... EXPECT WIND CHILLS TO INCREASE TO ZERO TO 10 BELOW. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ JPB
1 follow-up statement
000 WWUS43 KAPX 061607 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1107 AM EST TUE FEB 6 2007 ...LAKE EFFECT SNOW SHOWERS PERSIST OFF LAKE SUPERIOR... .SNOW SHOWERS OFF LAKE SUPERIOR WILL PERSIST THROUGH TONIGHT... BRINGING LOCALIZED HEAVY SNOW ACCUMULATIONS TO NORTHERN PORTIONS OF CHIPPEWA COUNTY...PARTICULARLY AROUND THE WHITEFISH POINT AND PARADISE AREAS. MIZ015-061715- /O.CAN.KAPX.WC.Y.0002.000000T0000Z-070206T1600Z/ MACKINAC- INCLUDING THE CITY OF...ST. IGNACE 1107 AM EST TUE FEB 6 2007 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE WIND CHILL ADVISORY. $$ MIZ008-062300- /O.CON.KAPX.LE.Y.0010.000000T0000Z-070207T1000Z/ CHIPPEWA- INCLUDING THE CITY OF...SAULT STE. MARIE 1107 AM EST TUE FEB 6 2007 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY... A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY. SNOW SHOWERS WILL PERSIST OFF LAKE SUPERIOR IN WEST-NORTHWEST FLOW THROUGH TONIGHT. THIS IS EXPECTED TO TARGET AREAS ALONG AND NORTH OF M-28 WITH LOCALIZED HEAVY SNOW ACCUMULATIONS...PARTICULARLY AROUND THE WHITEFISH POINT AND PARADISE AREAS. COMBINED TOTAL SNOW ACCUMULATIONS IN THESE AREAS TODAY AND TONIGHT ARE EXPECTED TO RANGE FROM 4 TO 8 INCHES...WITH ISOLATED HIGHER AMOUNTS POSSIBLE. A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. WHILE TRAVELING...BE PREPARED FOR RAPIDLY CHANGING VISIBILITIES AND HAZARDOUS ROAD CONDITIONS. $$ ADAM
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this wind chill advisory went out at Feb 6, 3:56 AM EST, 36 minutes earlier.
Area forecast discussion, Feb 6, 3:56 AM EST, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 356 AM EST TUE FEB 6 2007 .DISCUSSION...WESTERN GREAT LAKES WILL REMAIN UNDER THE INFLUENCE OF EASTERN CANADIAN POLAR VORTEX THROUGH THE COMING WEEKEND...AND KEEPS THE COLD PATTERN IN PLACE RIGHT ON THROUGH THE FORECAST PERIOD. SOME MODERATION MAY FINALLY BE ON THE HORIZON EARLY NEXT WEEK AS HIGHLY AMPLIFIED/BLOCKED PATTERN BEGINS TO BREAK DOWN. THE MAIN ISSUES WILL BE DEALING WITH A COUPLE OF SHORT WAVE TROUGHS ROTATING AROUND POLAR VORTEX AND ACROSS THE FORECAST AREA TODAY AND TONIGHT...NEITHER OF WHICH HAVE MUCH IF ANY MOISTURE PER SATELLITE IMAGERY. A STRONGER WAVE AND ASSOCIATED ARCTIC FRONT WILL DELIVER A REINFORCING SHOT OF COLDER AIR WEDNESDAY NIGHT INTO THURSDAY. SO EVOLUTION OF LAKE EFFECT/LAKE ENHANCED SNOWFALL AND CONTINUED COLD TEMPERATURES THE MAIN FORECAST CONCERNS THROUGH MIDWEEK. TODAY/TONIGHT...LAKE EFFECT SNOW BANDS PERSIST IN PRETTY MUCH THE SAME AREAS AS THEY WERE DURING THE WRITING OF THIS PRODUCT 24 HOURS AGO. MULTIPLE BAND CONVECTION OFF LAKE SUPERIOR HAS BEEN IMPACTING NORTHERN PORTIONS OF CHIPPEWA COUNTY...WITH LESS ORGANIZED WEST-NORTHWEST FLOW SNOW SHOWERS OFF LAKE MICHIGAN WITH HIGHEST RADAR REFLECTIVITY NORTH OF M-72. OUTSIDE OF AREAS THAT ARE PICKING UP SNOWFALL SKIES ARE CLEAR/PARTLY CLOUDY. 00Z APX SOUNDING INVERSION RIGHT AROUND 800MB WITH AN 850MB TEMPERATURE OF -22C. 06Z MESOANALYSIS SHOWS AN EAST-WEST ORIENTED SURFACE TROUGH ALONG THE SOUTH SHORE OF LAKE SUPERIOR (JUST LIKE YESTERDAY MORNING)...ANOTHER TROUGH EXTENDING NEARLY NORTH-SOUTH ACROSS NORTHWEST LOWER. ON THE LARGER SCALE...00Z 500MB ANALYSIS SHOWED A WEAK SHORT WAVE/SHEAR AXIS WEST OF LAKE SUPERIOR...A VERY MOISTURE STARVED FEATURE AS IR/WATER VAPOR IMAGERY SHOWING SCANT EVIDENCE OF THIS WAVE. BUT SOME INCREASE IN INVERSION HEIGHT FROM THIS MORNING ON APX 00Z SOUNDING IN RESPONSE TO THIS WAVE... BUT NO OTHER ENHANCEMENT ONGOING. ANOTHER SHORT WAVE TROUGH DROPPING IN FROM THE NORTHWEST WILL CROSS THE FORECAST AREA THIS EVENING... LIKE ITS PREDECESSOR MOISTURE WILL BE SERIOUSLY LACKING AND JUST A BUMP UPWARD OF INVERSION HEIGHTS IS EXPECTED AS THIS WAVE PASSES. SO WITHOUT MUCH SYNOPTIC RESPONSE THROUGH TONIGHT...WILL FOCUS ON THE LAKE EFFECT SPECIFICS. OFF LAKE SUPERIOR...MONTREAL RIVER RADAR SHOWING RETURNS ORGANIZING ALONG AFOREMENTIONED SURFACE TROUGH...FOCUSING SNOW SHOWERS INTO AREAS ADJACENT TO WHITEFISH BAY AND TOWARDS THE SOO. THIS IS THE MAIN CONCERN FOR TODAY/ TONIGHT AS THIS CONVERGENCE AXIS APPEARS AS IF IT MAY REMAIN IN PLACE INTO TONIGHT. INVERSION HEIGHTS NOT FORECAST TO CHANGE MUCH FROM THE CURRENT 800MB LEVEL AND MAY EVEN RISE A LITTLE TONIGHT. SO LIKELY TO SEE PERSISTENCE OF CURRENT ACTIVITY WITH PERIODS OF ONE HALF INCH OR MORE/HOUR SNOWFALL INTENSITY ALONG/NORTH OF M-28. THIS WILL NECESSITATE AT LEAST A LAKE EFFECT SNOW ADVISORY THROUGH TONIGHT...DEPENDING ON HOW PERSISTENT HIGHER INTENSITY SNOW SHOWERS ARE COULD END UP WITH A 24 HOUR WARNING EVENT. OFF LAKE MICHIGAN THINGS ARE (THEORETICALLY) LESS COMPLICATED. WEST- NORTHWEST FLOW PERSISTS THROUGH TONIGHT... INVERSION HEIGHTS FALL TO AROUND 850MB THIS AFTERNOON WITH SOME DRYING IN THE 850-700MB LAYER AS A RESULT (RH BELOW 40 PERCENT). SO NOT ANTICIPATING MUCH IN THE WAY OF ACCUMULATIONS TODAY OR TONIGHT ACROSS NORTHWEST LOWER...PERHAPS A POWDERY INCH OR SO ALONG/NORTH OF M-72 EACH PERIOD. WIND CHILLS THIS MORNING NOT AS MUCH OF A CONCERN AS YESTERDAY WITH LIGHTER WINDS. MACKINAC COUNTY PROBABLY THE ONLY AREA THAT WILL NEED AN ADVISORY THIS MORNING WITH WIND CHILLS AT ISQ/ERY AROUND -25F. WEDNESDAY...ANOTHER PIECE OF ENERGY ROTATING AROUND WEST SIDE OF POLAR VORTEX FORECAST TO DROP ACROSS THE STATE LATER WEDNESDAY... WITH SOME DISCREPANCIES IN THE GUIDANCE REGARDING TIMING OF THIS FEATURE. FORECAST WILL FOCUS THE SYNOPTIC ENHANCEMENT POTENTIAL ON WEDNESDAY NIGHT AND TREAT WEDNESDAY AS MAINLY ANOTHER LAKE EFFECT DAY IN FAVORED WEST-NORTHWEST FLOW AREAS. BEST ACCUMULATION POTENTIAL WILL BE ACROSS NORTHERN CHIPPEWA COUNTY...CONVERGENCE MAY STILL BE FOCUSED ACROSS THE AREA DURING THE MORNING... INVERSION HEIGHTS STILL AROUND 800MB AND LOW LEVEL MOISTURE INCREASES DURING THE DAY AHEAD OF COLD FRONT ASSOCIATED WITH APPROACHING SHORT WAVE TROUGH. SO POTENTIAL FOR SEVERAL MORE INCHES OF SNOW AROUND WHITEFISH BAY. LAKE EFFECT PARAMETERS REMAIN WEAK OFF LAKE MICHIGAN...INVERSION HEIGHTS AT OR BELOW 850MB WITH A SHORT WESTERLY FETCH AND 850-700MB RH BELOW 50 PERCENT. SO NOT ANTICIPATING MUCH ACCUMULATION DURING THE DAY. ARRIVAL OF SYNOPTIC FORCING WEDNESDAY NIGHT WILL IMPROVE LAKE EFFECT POTENTIAL AS LOW LEVEL MOISTURE INCREASES AND INVERSION HEIGHTS RISE (800-850MB OR SO). DEPENDING ON TRACK OF THE WAVE THERE MAY NOT BE A LOT OF SNOWFALL WITH THE WAVE ITSELF...BUT WILL CONTINUE WITH WIDESPREAD MEASURABLE POPS WEDNESDAY NIGHT WITH HIGHEST PROBABILITIES CLOSER TO LAKES SUPERIOR/MICHIGAN. THURSDAY THROUGH SATURDAY...REGARDLESS OF TIMING DIFFERENCES REGARDING SHORT WAVE TROUGH AND COLD FRONTAL PASSAGE (WEDNESDAY NIGHT OR SOMETIME THURSDAY)...LAKE EFFECT/ENHANCED SNOW SHOWERS WILL CONTINUE THURSDAY AS 850MB TEMPERATURES REMAIN AT OR BELOW -20C. ADDITIONAL SHORT WAVE ENERGY FORECAST TO DROP INTO THE NORTHERN PLAINS ON FRIDAY...THOUGH A LOT OF QUESTIONS REGARDING TIMING/TRACK OF ENERGY AND HOW THIS WILL IMPACT LOW LEVEL WIND/ TEMPERATURE FIELDS AND BY EXTENSION LAKE EFFECT POTENTIAL. IT IS POSSIBLE THAT THERE COULD BE A RELATIVE LULL IN LAKE EFFECT ACTIVITY IF LOW LEVEL WINDS WEAKEN AND 850MB TEMPERATURE MODERATE AHEAD OF APPROACHING ENERGY. ONE MORE SURGE OF COLD AIR ANTICIPATED BEHIND SHORT WAVE TROUGH FOR THE WEEKEND...AND THUS CONTINUED SNOW SHOWER CHANCES. JPB && .APX WATCHES/WARNINGS/ADVISORIES...LAKE EFFECT SNOW ADVISORY... TODAY AND TONIGHT...MIZ008. WIND CHILL ADVISORY...UNTIL 11 AM...MIZ015. &&
Hazardous weather outlook, Feb 5, 9:40 PM EST, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 940 PM EST MON FEB 5 2007 LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008- 015>036-041-042-061100- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON- MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT- MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY- ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE- CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE- GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD- MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- 940 PM EST MON FEB 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...TONIGHT ACCUMULATING LAKE EFFECT SNOW SHOWERS ALONG WITH SOME BLOWING SNOW AND REDUCED VISIBILITIES WILL CONTINUE TO IMPACT PORTIONS OF EASTERN UPPER AND NORTHWEST LOWER MICHIGAN OVERNIGHT. THE MOST NUMEROUS SNOW SHOWERS WILL BE WEST OF INTERSTATE 75 IN NORTHERN LOWER MICHIGAN AND WEST OF US-123 IN EASTERN UPPER MICHIGAN. GALE FORCE WINDS ARE EXPECTED OVERNIGHT OVER THE OPEN WATERS OF NORTHERN LAKE HURON. PLEASE SEE THE OPEN LAKES FORECAST FOR LAKE HURON FOR MORE DETAILS ON THE GALE WARNINGS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GALE FORCE WINDS ARE EXPECTED TUESDAY MORNING OVER THE OPEN WATERS OF NORTHERN LAKE HURON. VERY COLD TEMPERATURES...LOW WIND CHILLS...AND LAKE EFFECT SNOW SHOWERS WILL CONTINUE THROUGH THE UPCOMING WEEK. ACCUMULATING SNOW WILL BE LIKELY IN THE NORMALLY FAVORED LAKE EFFECT SNOW REGIONS. PERSONS PLANNING TO TRAVEL THIS WEEK SHOULD KEEP ABREAST OF THE LATEST FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE RELAY SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE. JK
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 4:32 AM EST | Lake Effect Snow Advisory | APX | Antrim, Crawford, Kalkaska, Leelanau, Otsego | 48 hr |
Nearby
Wind Chill Advisories in Michigan, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.